It is currently Fri Aug 18, 2017 11:47 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Mon Nov 05, 2012 7:59 pm 
Offline
One Month or More
One Month or More

Joined: Fri Aug 24, 2012 2:21 pm
Posts: 39
I am hoping to find others that have been on opiates and other medications for long durations of time.. That were givin due to injury or illness. Interested in finding out how you tapering is and issues you have found. Also, dealing with lack of pain control issues. Dr. J has asked for information on the different taperings w/d levels. Why some suffer more than others. I have discovered with the little I can find that those of us that were on drugs for long durations of time, have a rougher ride off the stuff. I also want to know if Suboxone creates PAWS? Or is PAWS an effect to all opiates withdrawal? It is a different situation to the usual Suboxone use.

Thanks everyone please add your stories and insights. Questions...


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 05, 2012 8:08 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
I wasn't in pain management therapy but can assure you that PAWS is not specific to Suboxone alone. I do think the amount of time someone is on a drug correlates to the length of time dealing with the aftermath (aka PAWS) in most cases.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 05, 2012 11:03 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey britianyann1,

The only reason I got on opiates was due to an accident I was in. Initially, I used opiates for pain control, but very quickly, it turned into an addiction and I was using opiates to get high first and pain control was a distant second. I was on pain meds that varied from Lorcet Plus (7.5mg Hydorcodone) all the way up to OxyContin 80mg. During my time on pain meds, my pain level was fairly high. I got on Suboxone after 10 years of the pain pill roller coaster. While on Suboxone, my pain levels seemed to decrease, but the pain was still present. I was on Suboxone for about 3 years, then quit. I don't remember exactly when, but after a month or two off of Suboxone, I noticed my pain was almost gone. After another month or two, my pain was gone completely. My injuries were fairly severe, I crushed both ankles, I exploded my left heel bone, broke both legs and broke my left arm.....yeah, that was a shitty day!! LOL

Anyway, I didn't realize until later just how much my addiction was feeding into my pain levels and I'm also pretty sure that I was also suffering from Opiate Induced Hyperalgesia. OIH is basically an increased sensitivity to pain. For example, let's say before I ever got hurt that I could easily tolerate a pain level of 5 or 6 and that when asked what my pain level was, I would report it as a 5 or 6. After being on opiates for so long, when I experienced a pain level or 2 or 3, I would feel and report it as a pain level of 6 or 7.

During my time on opiates, if and when I ever took an Advil or Tylenol, my body would basically laugh at me and say, that ain't gonna work, and it didn't. Now that I'm off opiates, if I do overdo it and my ankle pain flares up, 2 Advil knock the pain out completely. It still amazes me how effective 2 Advil are for me.

As far as people being on drugs (opiates) for long durations, I certainly don't think that helps PAWS, but I also believe there's a lot more to wd and PAWS than soley the time spent on them. I believe being in good shape, mentally and physically, helps reduce wd and PAWS. I believe tapering your drug of choice to a low dose over a fair period of time helps greatly too. I also believe there is something in our "chemical" make up that contibutes to severity of wd or PAWS. TJ has hit on a few ideas here and there, but I honestly don't remember the particulars of what he said. IMO, there are a number of things that play into how bad one's wd or PAWS will be.

I agree that PAWS is certainly not unique to Suboxone. I've experienced PAWS coming off of 4 Lorcet Plus per day after a couple years of use. I think the PAWS you're talking about is common to all opiates.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group